Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 82, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 4, 2011, 11:39 AM CDT for 5 counties in Tennessee; Crittenden County, Mississippi County, Arkansas. It was in force for 51 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 11:39 AM CDT (16:39 UTC)
- Expired
- Apr 4, 2011, 12:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Mississippi County, AR, Fayette County, TN, Haywood County, TN, Lauderdale County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 6 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 11:45 AM CDT | TSTM WND DMG | 3 W Germantown, TN | LARGE TREES DOWN ON HOMES...AUTOMOBILES...AND ACROSS ROADS. TREE LIMBS ARE THROUGH ROOVES. MANY HOMES DAMAGED WITH MANY TREES DOWN. |
| Apr 4, 11:50 AM CDT | TSTM WND DMG | 2 W Germantown, TN | WINDOWS BLOWN OUT AT ST FRANCIS HOSPITAL ON PARK AVENUE. ALSO BUILDING DAMAGE...WITH SHREDDED INSULATION. |
| Apr 4, 11:50 AM CDT | TSTM WND DMG | 3 W Germantown, TN | WINDOWS BLOWN OUT IN CLARK TOWER. |
| Apr 4, 11:50 AM CDT | TSTM WND DMG | 5 Wsw Cordova, TN | AWNING BLOWN OFF OF THE SIDE OF HAMPTON INN AT HUMPHREYS AND WALNUT GROVE ROAD. |
| Apr 4, 11:53 AM CDT | TSTM WND GST 65 | 5 Nne Southaven, TN | 56 KNOT GUST AT THE MEMPHIS INTERNATION AIRPORT. |
| Apr 4, 12:00 PM CDT | TSTM WND DMG | Germantown, TN | TREES DOWN THROUGHOUT GERMANTOWN...STOPLIGHT DAMAGED AT GERMANTOWN PARKWAY AND WOLF RIVER BLVD...AND A TREE IS DOWN ON A HOUSE NEAR ALLENBY ROAD. |
| Apr 4, 12:00 PM CDT | TSTM WND GST 65 | 2 S Lakeland, TN | |
| Apr 4, 12:00 PM CDT | TSTM WND GST 80 | 2 Sw Cordova, TN | HURRICANE FORCE WINDS ESTIMATED WITH ABOUT 1/16 MILE VIS IN HEAVY RAIN. WIDESPREAD POWER OUTAGES RESULTED WITH MANY TRAFFIC LIGHTS INOPERABLE. |
| Apr 4, 12:10 PM CDT | TSTM WND DMG | 5 S Oakland, TN | TREES DOWN 2-3 FEET IN DIAMETER ALONG HIGHWAY 193 NEAR MURRELL ROAD. A SHEET METAL BARN WAS ALSO SEVERELY DAMAGED. |
| Apr 4, 12:10 PM CDT | TSTM WND DMG | Oakland, TN | ROOF AND STEEPLE DAMAGE TO A CHURCH IN OAKLAND. |
| Apr 4, 12:11 PM CDT | TSTM WND DMG | Oakland, TN | 2 TO 3 INCH LIMBS DOWN...FLAG POLE BLOWN OVER IN OAKLAND. |
| Apr 4, 12:15 PM CDT | TSTM WND DMG | Somerville, TN | MULTIPLE TREES DOWN IN SOMERVILLE...A HOUSE WAS STRUCK BY FALLING TREES. |
| Apr 4, 12:20 PM CDT | TSTM WND DMG | 18 Ene Oakland, TN | ON INA ROAD AND EAST SIDE DRIVE...DAMAGE TO HOUSES |
| Apr 4, 12:20 PM CDT | TSTM WND DMG | 2 Sw Laconia, TN | ROOF WAS BLOWN OFF A BARN NEAR ALONG HWY 64. MULTIPLE TREES ARE DOWN. |
| Apr 4, 12:23 PM CDT | TSTM WND DMG | 1 Ene Macon, TN | 4 TO 6 INCH TREE LIMBS DOWN AND BLOWN ACROSS HWY 193 JUST EAST OF MACON. WIND GUSTS ESTIMATED AT 70 MPH. |
| Apr 4, 12:34 PM CDT | TSTM WND DMG | Williston, TN | 2 TO 4 INCH LIMBS BLOWN DOWN AND BLOWN ACROSS HWY 195 IN WILLISTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 7:22 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
696
WUUS54 KMEG 041639
SVRMEG
ARC035-093-TNC047-075-097-157-167-041730-
/O.NEW.KMEG.SV.W.0082.110404T1639Z-110404T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1139 AM CDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
TIPTON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1230 PM CDT
* AT 1139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOWNTOWN
MEMPHIS...OR 6 MILES NORTHEAST OF WEST MEMPHIS...AND MOVING EAST AT
75 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARION...
WEST MEMPHIS...BARTLETT...BROWNSVILLE...COLLIERVILLE...COVINGTON...
GERMANTOWN...MIDTOWN MEMPHIS...MILLINGTON...CORDOVA AND MEEMAN
SHELBY FOREST STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR BRANDYWINE LAKE...CORONEE
LAKE...LAKE MCKELLAR AND ROBCO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3540 9012 3559 8986 3566 8919 3501 8920
3500 9037
TIME...MOT...LOC 1639Z 253DEG 67KT 3521 9003
$$2 follow-up statements
994
WWUS54 KMEG 041655
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT MON APR 4 2011
ARC035-093-TNC097-041705-
/O.CAN.KMEG.SV.W.0082.000000T0000Z-110404T1730Z/
MISSISSIPPI AR-CRITTENDEN AR-LAUDERDALE TN-
1155 AM CDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAUDERDALE...EAST
CENTRAL CRITTENDEN AND SOUTH CENTRAL MISSISSIPPI COUNTIES IS
CANCELLED...
AT 1155 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3507 9017 3511 9017 3514 9007 3540 9003
3554 8984 3566 8919 3501 8920 3500 9022
TIME...MOT...LOC 1655Z 253DEG 67KT 3529 8968
$$
TNC047-075-157-167-041730-
/O.CON.KMEG.SV.W.0082.000000T0000Z-110404T1730Z/
FAYETTE TN-SHELBY TN-HAYWOOD TN-TIPTON TN-
1155 AM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR SOUTHEASTERN TIPTON...SOUTHWESTERN HAYWOOD...SHELBY AND FAYETTE
COUNTIES...
AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRUNSWICK...OR NEAR BARTLETT...MOVING EAST AT 75 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATOKA...
BARTLETT...BOLTON...BRADEN...BROWNSVILLE...COLLIERVILLE...
COVINGTON...GALLAWAY...GERMANTOWN...GILT EDGE...LA GRANGE...MASON...
MIDTOWN MEMPHIS AND MILLINGTON.
THIS WARNING ALSO INCLUDES AREAS NEAR LAKE MCKELLAR AND ROBCO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3507 9017 3511 9017 3514 9007 3540 9003
3554 8984 3566 8919 3501 8920 3500 9022
TIME...MOT...LOC 1655Z 253DEG 67KT 3529 8968
$$468
WWUS54 KMEG 041712
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1212 PM CDT MON APR 4 2011
TNC157-041722-
/O.CAN.KMEG.SV.W.0082.000000T0000Z-110404T1730Z/
SHELBY TN-
1212 PM CDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EASTERN SHELBY COUNTY
IS CANCELLED...
AT 1212 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3566 8919 3501 8920 3501 8964 3538 8964
3559 8959 3560 8954 3559 8951 3560 8947
3561 8947
TIME...MOT...LOC 1712Z 253DEG 67KT 3538 8931
$$
TNC047-075-167-041730-
/O.CON.KMEG.SV.W.0082.000000T0000Z-110404T1730Z/
FAYETTE TN-HAYWOOD TN-TIPTON TN-
1212 PM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR EASTERN TIPTON...SOUTHWESTERN HAYWOOD AND FAYETTE COUNTIES...
AT 1212 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR YUM YUM...OR 18 MILES SOUTHWEST OF BROWNSVILLE...MOVING
EAST AT 75 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRADEN...
BROWNSVILLE...GALLAWAY...LA GRANGE...MASON...MOSCOW...OAKLAND...
PIPERTON...ROSSVILLE...STANTON...WILLISTON...COTTON LAKE...GIFT AND
TABERNACLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3566 8919 3501 8920 3501 8964 3538 8964
3559 8959 3560 8954 3559 8951 3560 8947
3561 8947
TIME...MOT...LOC 1712Z 253DEG 67KT 3538 8931
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 10:38 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 4, 10:38 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 AM CDT MON APR 4 2011
.UPDATE...
FRONTAL POSITION IS A LITTLE FASTER THAN EXPECTED SO ADJUSTED
HOURLY TEMPERATURES AND WINDS IN GRIDS. TEXT PRODUCTS SHOULD HAVE
VERY SMALL CHANGES IF ANY AT ALL.
&&
.DISCUSSION...
SEVERE WEATHER HAS ALREADY STARTED ACROSS THE AREA AND WILL
CONTINUE. STORMS WELL AHEAD OF THE FRONT ARE GETTING BETTER
ORGANIZED AND ARE SHOWING SIGNS OF SEVERE WEATHER. MODELS
INDICATE STORMS SHOULD BE OUT OF THE AREA BY 6 PM. RADAR TIMING
SUGGESTS A COUPLE HOURS EARLIER.
WIND ASSOCIATED WITH THE SYSTEM WILL CONTINUE TO CAUSE 20 TO 30
MPH WINDS ACROSS THE AREA SO WILL CONTINUE THE WIND ADVISORY.
WINDS BEHIND THE FRONT ARE ALSO STRONG ENOUGH TO KEEP THE ADVISORY
GOING. TLSJR
&&
.PREV DISCUSSION... /ISSUED 627 AM CDT MON APR 4 2011/
UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION.
PREV DISCUSSION... /ISSUED 441 AM CDT MON APR 4 2011/
DISCUSSION...
A SEVERE WEATHER OUTBREAK IS EXPECTED TODAY WITH VERY STRONG
SOUTHERLY GRADIENT WINDS CONTINUING TODAY IN ADVANCE OF A STRONG
COLD FRONT THAT WILL MOVE THROUGH THE REGION.
INCREDIBLY WARM AND WINDY WEATHER WAS OCCURRING ACROSS THE MIDSOUTH
THIS MORNING. STRONG SOUTHERLY WIND WERE OCCURRING WITH WIND
GUSTS TO AROUND 50 MPH REPORTED IN SOME SPOTS ALONG AND WEST OF
THE MS RIVER. TEMPERATURES EARLY THIS MORNING WERE IN THE LOWER
AND MID 70S ACROSS THE AREA WITH DEW POINTS IN THE LOWER AND MID
60S. A COLD FRONT WAS PUSHING INTO SOUTHEAST MO...NORTHWEST AR AND
SOUTHEAST OK ABOUT ON SCHEDULE. THUNDERSTORMS WERE OCCURRING IN
ADVANCE OF THE FRONT ACROSS CENTRAL MO AND SOUTHWEST AR. THE
ATMOSPHERE ACROSS THE MIDSOUTH REMAINED CAPPED WITH NO CONVECTION
OCCURRING. THE 00Z LZK SOUNDING SHOWED A CAP OF OF ABOUT 3 DEGREES
C AT 800 MB.
THE STORM PREDICTION CENTER HAS PLACED NORTH MS AND MUCH OF WEST TN
IN A MODERATE RISK FOR SEVERE WEATHER TODAY...AND EAST AR AND THE
MO BOOTHEEL IN A SLIGHT RISK. THIS LOOKS GOOD AND IN LINE WITH
EARLIER THINKING. A POSITIVELY TILTED TROUGH DIGGING INTO THE
WESTERN PLAINS WILL MOVE INTO THE MIDSOUTH TODAY AND TONIGHT AS IT
BECOME MORE NEUTRALLY TILTED. LATEST MODELS CONTINUE TO INDICATE
THE CONVECTION WILL INCREASE RAPIDLY IN ADVANCE OF THE COLD FRONT
AS THE CAP ERODES THIS MORNING...MOVING INTO NORTHEAST AR AND THE
MO BOOTHEEL EARLY THIS MORNING. CONVECTION WILL QUICKLY BECOME
LINEAR JUST AHEAD OF THE FRONT AND INTENSIFY WITH DAYTIME HEATING.
AN INTENSE SQUALL LINE IS INDICATED NEAR THE MS RIVER BY LATE MORNING.
AS MENTIONED IN PREVIOUS DISCUSSIONS...CONDITIONS WILL BE RIPE
FOR SEVERE THUNDERSTORMS. MIXED LAYER MUCAPE WILL INCREASE TO
BETWEEN 1500 AND 2200 J/KG WITH LIFTED INDICES OF MINUS 6 AHEAD OF
THE SQUALL LINE. SOUTH TO SOUTHWEST 925 MB WINDS WILL BE BETWEEN
60 AND 65 KTS. 0-1 KM SR HELICITY WITH RANGE BETWEEN 250 AND 400
M2/S2 WITH DECENT DIRECTIONAL SHEAR. THINK INTENSE AND DAMAGING
WINDS WILL OCCUR IN SOME LOCATIONS ALONG THE SQUALL LINE WITH
LARGE HAIL ALSO LIKELY. BOWING SEGMENTS ALONG THE SQUALL LINE MAY
PRODUCE EMBEDDED TORNADOES. ALSO CAN NOT FEW OUT A FEW DISCRETE
SUPERCELLS THAT WOULD PRODUCE TORNADOES IN ADVANCE OF THE SQUALL
LINE...ALTHOUGH THIS REMAIN LESS CERTAIN. BETWEEN 1 AND 2 INCHES OF
RAINFALL WILL ALSO BE COMMON...LOCALLY MORE...AND LOCALIZED FLASH
FLOODING MAY OCCUR.
FALLING TEMPERATURES WILL OCCUR BEHIND THE PASSAGE OF THE COLD FRONT
WITH READINGS NEAR 50 DEGREES BY THIS AFTERNOON SPREADING INTO THE
MIDSOUTH FROM THE NORTHWEST. WINDS WILL BECOME WEST TO NORTHWEST
BEHIND THE FRONT CONTINUING STRONG AND GUSTY...ALTHOUGH PROBABLY
NOT QUITE AS STRONG AS IN ADVANCE OF THE FRONT.
MUCH CALMER WEATHER WILL RETURN TONIGHT. WINDS WILL DIMINISH AND
SKIES WILL CLEAR. THINK TEMPERATURES WILL DROP TO THE LOWER AND
MID 30S ACROSS MUCH OF THE AREA. ADDED PATCHY OR AREAS OF FROST TO
PARTS OF NORTHEAST AR...THE MO BOOTHEEL...MUCH OF WEST TN...AND
PART OF NORTHEAST MS AFTER MIDNIGHT INTO EARLY TUESDAY MORNING.
HOWEVER...CONFIDENCE IS SOMEWHAT LOW ON THE FROST POTENTIAL WITH
WINDS POTENTIALLY REMAINING UP ENOUGH TO KEEP FROST AT A MINIMUM.
WHILE SOME LOCATIONS WILL DROP TO NEAR FREEZING...THIS IS EXPECTED
TO BE BORDERLINE. THUS WILL HOLD OFF ISSUING A FREEZE WARNING OR
FROST ADVISORY AND LET THE DAYSHIFT EXAMINE. WILL CONTINUE TO
MENTION THIS POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.
BY MID-WEEK...WARMER WEATHER AND SUNSHINE CAN BE EXPECTED AS UPPER
LEVEL RIDGING SPREADS OVER THE MIDSOUTH. WEDNESDAY LOOKS TO BE A
VERY NICE DAY ALTHOUGH SOUTHWEST WINDS WILL BE BREEZY.
THE REMAINDER OF THE FORECAST LOOKS WARM WITH INCREASING HUMIDITY.
WILL CONTINUE WITH SMALL POPS FROM THURSDAY THROUGH THE REMAINDER OF
THE FORECAST AS THE ATMOSPHERE BECOMES MORE UNSTABLE ACROSS THE
MIDSOUTH.
JCL
&&
.AVIATION...
12Z TAF CYCLE
NUMEROUS THUNDERSTORMS ARE DEVELOPING ACROSS ARKANSAS AT TAF
ISSUANCE TIME. THESE SHOWERS AND STORMS WILL TRACK EASTWARD ALONG
A COLD FRONT THROUGH THE MIDSOUTH TODAY. BEST TIMING APPEARS TO BE
BETWEEN 12-16Z AT KJBR...15-19Z AT KMEM...16Z-20Z AT KMKL...AND
18-22Z AT KTUP. IFR OR LOWER CIGS EXPECTED WITHIN THESE SHOWERS
AND STORMS ALONG WITH HEAVY RAIN AND LIMITED VSBYS.
GUSTY WINDS AHEAD OF THE FRONT WILL SUBSIDE SOMEWHAT AS THE FRONT
DRAWS CLOSER..THEN INCREASE AGAIN OUT OF THE NORTHWEST POST
FRONTAL. CIGS EXPECTED TO RISE GRADUALLY LATE THIS AFTERNOON WITH
CLEAR SKIES BY 06Z.
BORGHOFF
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 76 37 62 45 / 100 10 0 0
MKL 75 33 60 39 / 100 10 0 0
JBR 71 34 62 41 / 100 10 0 0
TUP 79 37 61 37 / 100 40 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR PHILLIPS.
MO...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 4, 5:23 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 523 AM CDT MON APR 4 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 523 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL OF NORTH MISSISSIPPI AND MUCH OF WEST TENNESSEE. THE MODERATE RISK INCLUDES THE CITIES OF MEMPHIS...JACKSON AND TUPELO. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A SMALL PART OF NORTHWEST TENNESSEE...ALONG AND TO THE WEST OF A LINE FROM RIPLEY TO UNION CITY. IN ADDITION...THE MISSOURI BOOTHEEL AND EAST ARKANSAS ARE IN A SLIGHT RISK AREA. THE SLIGHT RISK AREA INCLUDES THE CITY OF JONESBORO. DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH TODAY. IN ADDITION...HEAVY RAINFALL IS EXPECTED WITH AMOUNTS BETWEEN 1 AND 2 INCHES COMMON WITH LOCALLY MORE IN SOME SPOTS. LOCALIZED FLASH FLOODING IS POSSIBLE. A STRONG COLD FRONT WILL MOVE INTO THE MIDSOUTH FROM THE WEST THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO MOVE INTO NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL EARLY THIS MORNING. THESE THUNDERSTORMS WILL DEVELOP INTO A SQUALL LINE THAT WILL INTENSIFY WITH DAYTIME HEATING. NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ALONG THE SQUALL LINE. BY LATE MORNING...AN INTENSE SQUALL LINE IS EXPECTED TO BE MOVING INTO WEST TENNESSEE AND NORTHWEST MISSISSIPPI. THUNDERSTORMS CONTAINING DAMAGING WINDS AND LARGE HAIL WILL INCREASE IN THE MODERATE RISK AREA. THE SQUALL LINE WILL CONTINUE MOVING EASTWARD ACROSS THE THE REMAINDER OF WEST TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON. IN ADDITION...A FEW SEVERE THUNDERSTORMS MAY OCCUR AHEAD OF THE SQUALL LINE WITH ISOLATED TORNADOES POSSIBLE. THE THREAT OF SEVERE WEATHER WILL BE EAST OF THE MIDSOUTH BY 7 PM. VERY STRONG AND GUSTY GRADIENT WINDS WILL CONTINUE TODAY. A WIND ADVISORY HAS BEEN ISSUED AS A RESULT. VERY STRONG SOUTHERLY WINDS BETWEEN 20 AND 35 MPH ARE EXPECTED WITH GUSTS TO BETWEEN 40 AND 50 MPH IN ADVANCE OF THE COLD FRONT. THE WINDS WILL TURN TO THE WEST AND NORTHWEST BEHIND THE COLD FRONT REMAINING STRONG AND GUSTY. THESE STRONG WINDS WILL BE CAPABLE OF CAUSING DOWNED TREE LIMBS AND POWER OUTAGES IN SOME LOCATIONS. REFERENCE THE LATEST WIND ADVISORY PRODUCT FOR DETAILS. PATCHY OR AREAS OF FROST ARE POSSIBLE TONIGHT AFTER MIDNIGHT FROM PARTS OF NORTHEAST ARKANSAS...ACROSS THE MISSOURI BOOTHEEL...INTO MUCH OF WEST TENNESSEE AND A SMALL PART OF NORTHEAST MISSISSIPPI. STAY TUNED TO LATER FORECASTS IN CASE A FROST ADVISORY OR FREEZE WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PATCHY OR AREAS OF FROST ARE POSSIBLE EARLY TUESDAY MORNING FROM PARTS OF NORTHEAST ARKANSAS...ACROSS THE MISSOURI BOOTHEEL...INTO MUCH OF WEST TENNESSEE AND A SMALL PART OF NORTHEAST MISSISSIPPI. STAY TUNED TO LATER FORECASTS IN CASE A FROST ADVISORY OR FREEZE WARNING IS ISSUED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED BEGINNING EARLY THIS MORNING AND CONTINUING THROUGH LATE AFTERNOON. JCL
In the hours before
Local storm report, Apr 4, 9:57 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
957 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL 4 S KENNETT 36.18N 90.05W
04/04/2011 E0.75 INCH DUNKLIN MO AMATEUR RADIO
DIME SIZE HAIL
&&
RRHLocal storm report, Apr 4, 10:22 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1022 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FLASH FLOOD 2 N CAMPBELL 36.52N 90.07W
04/04/2011 DUNKLIN MO TRAINED SPOTTER
6 TO 8 INCHES OF WATER OVER THE ROAD ON HIGHWAY H...2
MILES NORTH OF CAMPBELL.
&&
RRHLocal storm report, Apr 4, 10:39 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1039 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL SW FORT PILLOW STATE PA 35.63N 89.85W
04/04/2011 E1.00 INCH LAUDERDALE TN TRAINED SPOTTER
1 INCH HAIL ESTIMATED AT FORT PILLOW STATE PARK.
1015 AM TSTM WND GST SW FORT PILLOW STATE PA 35.63N 89.85W
04/04/2011 E60.00 MPH LAUDERDALE TN TRAINED SPOTTER
60 MPH WIND GUST ESTIMATED IN FORT PILLOW STATE PARK.
1032 AM HAIL HALLS 35.87N 89.40W
04/04/2011 E0.50 INCH LAUDERDALE TN TRAINED SPOTTER
MARBLE SIZE HAIL IN THE TOWN OF HALLS.
&&
RRHLocal storm report, Apr 4, 10:57 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1057 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM HAIL FALKNER 34.85N 88.93W
04/04/2011 E0.88 INCH TIPPAH MS TRAINED SPOTTER
NICKEL SIZE HAIL IN THE TOWN OF FALKNER.
&&
RRHLocal storm report, Apr 4, 11:16 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1116 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND GST 5 W MARIANNA 34.77N 90.85W
04/04/2011 E60.00 MPH LEE AR TRAINED SPOTTER
POSSIBLE TORNADO SITED ON HWY 79 5 MILES WEST OF
MARIANNA.
&&
RRHLocal storm report, Apr 4, 11:39 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1139 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FUNNEL CLOUD 2 S HORN LAKE 34.93N 90.04W
04/04/2011 DESOTO MS LAW ENFORCEMENT
POSSIBLE FUNNEL CLOUD SITED 2 MILES SOUTH OF HORN LAKE.
&&
RRHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:15 AM CDT | Special Weather Statement | MEG | Chester, Decatur, Hardeman, McNairy, Madison | 30 min |
| Apr 4, 9:39 AM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 51 min |
| Apr 4, 9:43 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Henderson, Madison | 47 min |
| Apr 4, 10:25 AM CDT | River Flood Advisory | MEG | Lauderdale, Tipton | 68 hr |
| Apr 4, 10:35 AM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, Henderson, McNairy | 26 min |
| Apr 4, 10:53 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 52 min |
| Apr 4, 10:59 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 34 min |
| Apr 4, 11:18 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Haywood, Lauderdale, Tipton | 27 min |
| Apr 4, 11:29 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 46 min |
| Apr 4, 11:49 AM CDT | Tornado Warning | MEG | Shelby | 20 min |
| Apr 4, 12:02 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Shelby | 43 min |
| Apr 4, 12:02 PM CDT | Tornado Warning | MEG | Fayette, Shelby | 28 min |
| Apr 4, 12:07 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henderson, Henry and 2 more | 38 min |
| Apr 4, 12:15 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 45 min |
| Apr 4, 12:20 PM CDT | Tornado Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 25 min |
| Apr 4, 12:23 PM CDT | Tornado Warning | MEG | Chester, Fayette, Hardeman, McNairy | 37 min |
| Apr 4, 12:34 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 41 min |
| Apr 4, 12:40 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Decatur, Henderson, Henry, Madison, Weakley | 35 min |
| Apr 4, 12:43 PM CDT | Tornado Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more | 47 min |
| Apr 4, 12:48 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardeman, Hardin, McNairy | 42 min |
| Apr 4, 12:57 PM CDT | Tornado Warning | MEG | Chester, Hardin, McNairy | 33 min |
| Apr 4, 1:08 PM CDT | Flash Flood Warning | MEG | Decatur, Hardin | 77 min |
| Apr 4, 1:19 PM CDT | Tornado Warning | MEG | Hardin, McNairy | 29 min |
| Apr 4, 1:23 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, McNairy | 37 min |
| Apr 4, 3:51 PM CDT | Frost Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 12 hr |
| Apr 4, 7:31 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 37 min |
| Apr 4, 8:05 AM CDT | Special Weather Statement | MEG | Cross, Poinsett | 40 min |
| Apr 4, 8:19 AM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 41 min |
| Apr 4, 8:26 AM CDT | Special Weather Statement | MEG | Clay | 49 min |
| Apr 4, 8:39 AM CDT | Special Weather Statement | MEG | Greene, Lawrence | 51 min |
| Apr 4, 8:48 AM CDT | Special Weather Statement | MEG | Crittenden, Cross | 42 min |
| Apr 4, 8:55 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 50 min |
| Apr 4, 9:06 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 39 min |
| Apr 4, 10:42 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.